Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 25, 2018, 2:21 PM EDT for Brevard County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 25, 2018, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WWUS82 KMLB 251821
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT WED JUL 25 2018
FLZ047-147-251915-
Southern Brevard County FL-Northern Brevard County FL-
221 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 315
PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Viera, or 9 miles southwest of Rockledge, moving
northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2844 8051 2839 8056 2834 8057 2819 8055
2813 8056 2820 8086 2835 8086 2837 8088
2846 8090 2847 8087 2851 8088 2852 8091
2866 8094 2868 8060 2860 8054 2848 8050
TIME...MOT...LOC 1821Z 243DEG 13KT 2823 8084
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 9:37 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 9:37 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 937 AM EDT Wed Jul 25 2018 .UPDATE... Today...Morning soundings still show plenty of moisture with precipitable water 1.8 to 2.0 inches. 500mb temps were warmer, around minus 5C, but there's still some mid level dry air present. This drier air aloft was resulting in less debris cloudiness early this morning, so solar insolation will be excellent, allowing temps to climb to around 90 and the lower 90s by early afternoon. The persistent trough over the eastern U.S. and extending into the eastern Gulf of Mexico has weakened. This will gradually diminish low-mid level southwest winds, but still expect afternoon storms to march west to east across the peninsula. The area will be in the right rear quadrant of a 250mb jet streak, so expect divergence aloft will promote some strong storms again. There's a chance for more than just Cape Canaveral to have the east coast sea breeze move just onto the mainland. Therefore, expect the strongest storms to be along the coast again. The HRRR gust product doesn't show quite as strong of values today, but still expect a few storms to produce 40-45 mph winds. MOS PoPs are 50-70%, and the current conditions support our forecast of 60%, so no significant changes are planned. && .AVIATION... Moist southwest flow will remain in place so an initial round of showers and storms should push across the peninsula and affect interior terminals by early afternoon, then reach the east coast mid- late afternoon. More than one round of storms will be possible at a few terminals due to the early onset and chance for instability to recover behind the initial activity. Wind gusts 35 to 40 knots will be possible in the stronger storms. && .MARINE... Today-Tonight...The trough of low pressure extending from the Carolinas SW to the NE Gulf of Mexico will weaken but maintain a south/southwest wind flow around 10 knots, except becoming southerly 10-15 knots this afternoon/evening. Seas 1-2 feet along the coast and 3 feet offshore, except up to 4 feet well offshore. The deep southwest wind flow in place will spread scattered to numerous showers and storms across the peninsula. A few storms will produce wind gusts of 35-40 knots this afternoon as they push offshore. && .HYDROLOGY... Saint Johns River levels have remained nearly steady, but additional rainfall the next several days may cause slight rises at some locations. Near Geneva, just south of Lake Harney, the most recent stage was 8.19 feet, which is just above Flood Stage (8.0 feet). The river is forecast to rise one or two tenths of a foot through the week. River Flood Warning remains in effect for this area. At Sanford, the most recent stage was 5.12 feet, which is above Action Stage (4.2 feet). The river is forecast to remain nearly steady, staying below Flood Stage (5.5 feet) through the week. Near Deland, the most recent stage was 3.54 feet, which is at Action Stage (3.5 feet). The river is forecast to remain nearly steady through the week. At Astor, the most recent stage was 2.28 feet, which is close to Flood Stage (2.3 feet). The river is forecast to remain nearly steady through late week. A River Flood Warning remains in effect for this area. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATES...Lascody AVIATION/IMPACT WX...Johnson
Hazardous weather outlook, Jul 25, 10:35 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook...updated National Weather Service Melbourne FL 1035 AM EDT Wed Jul 25 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1035 AM EDT Wed Jul 25 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A moist southwest flow remains over the area which will produce scattered lightning storms that will move across the Florida peninsula. Cell motion will be toward the northeast at 20 to 25 mph. The primary hazard will be frequent lightning strikes as well as gusty winds up to 45 mph in the stronger storms. If working or recreating outdoors and thunder is heard, seek shelter in an enclosed building or automobile. Picnic shelters, tents and golf carts offer no protection from lightning. Stay away from water as it is an excellent conductor of electricity. .RIP CURRENT IMPACT... Lifeguard reports indicate that a small long period easterly swell was generating a moderate rip current risk at area beaches. The strongest seaward pull will be through late afternoon due to tidal effects. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will move toward the northeast at 20 knots across inland lakes and across the intracoastal and nearshore Atlantic waters. A few storms will produce frequent lightning strikes and wind gusts of 35 to 40 knots which will likely prompt Special Marine Warnings for portions of the coast. .RIVER FLOOD IMPACT... The Saint Johns River above Lake Harney near Geneva and at Astor remain in Minor Flood Stage, and River Flood Warnings are in effect for these areas. Sanford and Deland remain near or above Action Stage. The river is forecast to remain steady or slightly increase through the week. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon and evening showers and thunderstorms are expected through the weekend. The main storm threats will continue to be frequent lightning strikes, gusty winds and torrential downpours producing urban, river, and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon. Kelly/Johnson/Lascody
In the hours before
Local storm report, Jul 25, 1:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
119 PM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 6 ESE HAULOVER CANAL 28.70N 80.67W
07/25/2018 M46 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 15 MEASURED A WIND GUST OF 46 MPH/40 KT
FROM THE WSW.
&&
JCLocal storm report, Jul 25, 1:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
129 PM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 7 SSW PLAYALINDA BEACH 28.56N 80.67W
07/25/2018 M46.00 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 509 MEASURED 46 MPH/40 KT GUST FROM THE
WSW.
0120 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.61N 80.67W
07/25/2018 M44.00 MPH Brevard FL OTHER FEDERAL
MEASURED WIND GUST OF 44 MPH/38 KT FROM THE SSW AT USAF
WIND TOWER 412.
&&
JCLocal storm report, Jul 25, 1:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
07/25/2018 M46 MPH Brevard FL OTHER FEDERAL
WIND GUST OF 46 MPH/40 KT FROM THE SOUTH AT USAF WIND
TOWER 19.
&&
JCSpecial weather statement, Jul 25, 1:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
152 PM EDT WED JUL 25 2018
FLZ047-053-054-058-251845-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
152 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKEECHOBEE...
NORTHWESTERN INDIAN RIVER...SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 245 PM EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kissimmee Prarie Preserve, or 11 miles south of Lake
Marian, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2750 8100 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2778 8119
2782 8121 2784 8123 2823 8093 2814 8057
2782 8041
TIME...MOT...LOC 1751Z 236DEG 28KT 2771 8108
SmithSpecial weather statement, Jul 25, 2:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
216 PM EDT WED JUL 25 2018
FLZ041-044-141-251915-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
216 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand and New Smyrna
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2904 8089 2897 8166 2896 8171
2905 8166 2906 8164 2928 8164 2932 8168
2938 8145 2940 8142 2926 8142 2927 8115
2941 8116 2943 8111
TIME...MOT...LOC 1816Z 243DEG 13KT 2930 8140
SmithSpecial weather statement, Jul 25, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT WED JUL 25 2018
FLZ047-147-251915-
Southern Brevard County FL-Northern Brevard County FL-
221 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 315
PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Viera, or 9 miles southwest of Rockledge, moving
northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2844 8051 2839 8056 2834 8057 2819 8055
2813 8056 2820 8086 2835 8086 2837 8088
2846 8090 2847 8087 2851 8088 2852 8091
2866 8094 2868 8060 2860 8054 2848 8050
TIME...MOT...LOC 1821Z 243DEG 13KT 2823 8084
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:21 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 84 min |
| Jul 25, 12:34 PM EDT | Special Marine Warning | MLB | 116 min | |
| Jul 25, 12:58 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jul 25, 1:52 PM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Jul 25, 2:16 PM EDT | Special Weather Statement | MLB | Volusia | 59 min |
| Jul 25, 2:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 25, 2:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 25, 2:45 PM EDT | Special Weather Statement | MLB | Indian River | 60 min |
| Jul 25, 3:30 PM EDT | Special Weather Statement | MLB | Okeechobee | 45 min |
| Jul 25, 3:40 PM EDT | Special Marine Warning | MLB | 35 min | |
| Jul 25, 4:17 PM EDT | Special Weather Statement | MLB | Indian River | 58 min |
| Jul 25, 4:56 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jul 25, 5:05 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.